Flood, Henry
- When
- June 20, 6:00 AM CST to June 25, 6:00 PM CST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Widespread minor to moderate flooding was once again observed over area creeks and rivers, after very heavy rains fell over portions of the area.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Widespread minor to moderate flooding was once again observed over area creeks and rivers, after very heavy rains fell over portions of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 20, 12:40 AM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 140 AM CDT WED JUN 20 2001 HVY RAIN THREAT PRIMARY CONCERN TODAY AND TNGT. AXIS OF HVY RAIN CURRENTLY ALONG I-70 CORRIDOR WITH VERY SLOW SWD DRIFT TO COMPLEX ACR ERN KS/WRN MO. AREA OF CONVECTION AIDED BY ISENT LIFT OVER NEARLY STNRY BOUNDARY EXTENDING FM CNU TO COU TO STL...NARROW TROP MOIST PLUME FM NM TO MO...AND WK LLJ PERPENDICULAR TO AXIS OF CONVECTIVE COMPLEX. LATEST SFC MAP SHOWS LTL IF ANY MOVEMENT OF FRONTAL BOUNDARY DURING PAST SEVERAL HOURS WITH MODELS PERHAPS A LTL TOO QUICK IN PUSHING FNT IN SRN MO BY 12Z. LATEST MOIST IMAGERY INDICATES UPR TROF IN SCNTRL CANADA DIGGING SSE WITH NUMEROUS WEAK SHRTWVS AHEAD OF SHRTWV TROF AXIS EXTENDING SOUTHWEST INTO NRN UTAH AND NWRN WYOMING. AS PER MODELS...SHRTWV TROF AXIS NOT TO PASS THROUGH CWA UNTIL LATE TNGT WITH WSW H7-H5 FLO ONLY ALLOWING FOR SLOW SWD PROGRESS OF FNT. OVERALL...PREFER NGM/ETA HANDLING OF SITUATION NEXT 24 HOURS. ETA/NGM SHOWS WK-MDT ISENT LIFT TO CONTINUE ON 305K SFC WITH PRECIP WATER VALUES FM 1.5-1.75 ACR SRN HALF OF CWA TODAY. AREA ALSO IN FAVORABLE RIGHT REAR QUAD OF LINEAR H3 JET FM ERN NEB INTO GREAT LAKES REGION. ETA QUICK TO WEAKEN ISENT LIFT AND UPR FORCING EARLY TNGT WITH NGM MAINTAINING FORCING UNTIL SHORTLY AFTER MIDNIGHT. XPCT AXIS OF HEAVY RAINFALL TO SHIFT ANOTHER 25-50 MILES TO THE SOUTH OF CURRENT POSITION BEFORE BECOMING STATIONARY OR BOWING SLIGHTLY NWD THIS AFTN AHEAD OF SHRTWV TROF. PLAN TO EXTEND FLASH FLOOD WATCH FOR TODAY...GENERALLY ALONG AND SOUTH OF INTERSTATE 70. WATCH MAY BE NEED TO BE EXTENDED INTO EXTREME SRN CWA FOR TNGT IF NGM SLOWER SOLUTION VERIFIES. RAIN TO END IN SRN ZONES EARLY THURS WITH SLOW CLEARING DURING AFTN. MODEL GUID TOO WARM FOR TODAY AND LOOKS OK OTHERWISE. .EAX... KS...FLASH FLOOD WATCH TDY FOR KSZ025-057-060-103>105. MO...FLAsSH FLOOD WATCH TDY FOR MOZ-028>030-037>040-043>046-053-054. DB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
150 AM CDT WED JUN 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM BLUE SPGS MO WIND DAMAGE
06/20/01 JACKSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
12 INCH DIAMETER TREE
DOWN IN SOUTH PART OF
CITY.
JULYKSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-21200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT WED JUN 20 2001 ...NO SEVERE THUNDERSTORMS EXPECTED THROUGH TONIGHT... ...HEAVY RAINFALL POSSIBLE FOR PORTIONS OF EAST CENTRAL KANSAS AND CENTRAL AND WEST CENTRAL MISSOURI TODAY... FORECAST: SHOWERS AND THUNDERSTORMS...GENERALLY ALONG AND SOUTH OF THE MISSOURI RIVER...WILL CONTINUE THIS MORNING WITH LOCALLY HEAVY RAINFALL FROM BUTLER TO MOUND CITY TO BUTLER TO SEDALIA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS THE AREA THIS AFTERNOON WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL... SOUTH OF A LINE FROM ATCHISON KANSAS TO KANSAS CITY TO MARSHALL TO FAYETTE. THE RAIN WILL SLOWLY DIMINISH TONIGHT. DISCUSSION: A NEARLY STATIONARY COLD FRONT EXTENDED FROM SOUTH CENTRAL KANSAS TO SOUTHWESTERN MISSOURI WITH GULF MOISTURE RIDING NORTH OVER THE FRONT. THE FRONT WILL MOVE LITTLE TODAY AND CONTINUE TO TRIGGER RAIN AND THUNDERSTORMS SOUTH OF INTERSTATE 70 THIS MORNING. BY THIS AFTERNOON...REDEVELOPMENT OF RAIN AND THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS. OUTLOOK: THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH SUNDAY. DB
The national radar mosaic for the moment the first event began.
16 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253755, 5253757, 5253761, 5253762, 5253763, 5253766, 5253767, 5253768, 5253756, 5253759, 5253760, 5253764, 5253765, 5253769, 5253770, 5253758.